MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; TECNIS SYMFONY OPTIBLUE

AMO MANUFACTURING NETHERLANDS TECNIS IOL; TECNIS SYMFONY OPTIBLUE
Model Number ZXR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.Best estimate of date of event is (b)(6) 2021.Phone number: (b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient's right eye due to "mechanical failure".There was no incision enlargement, no vitrectomy and no sutures required.No patient post-op injury.It was learned that by mechanical failure they meant that the patient complained of decreased depth perception, worse when driving.He felt like his vision was actually better prior to the surgery.Distance vision appeared cloudy.Near vision was terrible after surgery and he stated he could not see anything up close.No other information was provided.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes; returned to manufacturer on: 3/16/2021; section h3: device evaluated by manufacturer? yes.Device evaluation: visual inspection under magnification revealed, viscoelastic residue on the optic body and haptics.And that the lens was received cut in half (but not separated).Which is consistent with a lens that was handled during explant.Furthermore, fibers were observed on the lens, which can be attributed to receiving the lens wrapped in gauze and cannot be confirmed, to be related to manufacturing.Based on the return condition of the lens, no further product evaluation can be performed.The complaint issue could not be confirmed.And no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated.And revealed, that the product was manufactured and released according to specifications.A search revealed, that no other complaints were received from this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
TECNIS SYMFONY OPTIBLUE
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
MDR Report Key11449631
Report Number9614546-2021-07078
Device Sequence Number4049017
Product Code POE
UDI-Device Identifier05050474734043
UDI-Public(01)05050474734043(17)250928
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2025
Device Model NumberZXR00V
Device Catalogue NumberZXR00VU160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date05/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;